Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 102, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2001, 10:29 PM CDT for Union Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 10:29 PM CDT (03:29 UTC)
- Expired
- May 30, 2001, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 310330 SVRSHV LAC111-310415- /NEW.KSHV.SV.W.0142.310329-310415/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1029 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 1115 PM CDT * AT 1029 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF MARION...OR ABOUT 17 MILES EAST OF JUNCTION CITY...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARION AT 1105 PM CDT THIS THUNDERSTORM WILL PRODUCE HAIL THE SIZE OF GOLFBALLS AND WINDS TO NEAR 70 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE READY TO ACT QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... UNION PARISH IN NORTH CENTRAL LOUISIANA UNTIL 1115 PM CDT. LAT...LON 3300 9259 3274 9252 3282 9211 3300 9209
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:35 PM CDT, 54 minutes earlier.
Area forecast discussion, May 30, 9:35 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 935 PM CDT WED MAY 30 2001 UPDATE JUST SENT OUT. REVISED TO TAKE OUT TORNADO WATCH HEADLINER WHICH EXPIRED AT 900 PM...BUT LEFT POSSIBLE SEVERE MENTION IN THESE ZONES...AS WE ARE NOT OUT OF THE WOODS YET. 00Z SHV SOUNDING SHOWING CAPE OVER 4900 AND LI AROUND -10. JUST WAITING FOR THE SYSTEM TO GET CLOSER. A FEW THUNDERSTORMS HAVE POPPED UP ALONG OUTFLOW BOUNDARY ACROSS N LA. IR SATELLITE SHOWS MAIN AREA OF STORMS EXTENDING FROM MLC TO SPS AND ON TO JUST N OF SJT. LEFT POPS AS THEY ARE AS STORMS WILL BE EDGING TWD MY CWFA LATE. TWEAKED WINDS SLIGHTLY ACROSS NRN ZONES...OTHERWISE ZONES OK. 20 .SHV...NONE.
In the hours before
Local storm report, May 30, 5:45 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0535 PM GILLHAM AR .75 INCH HAIL
05/30/01 SEVIER DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.Local storm report, May 30, 6:20 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0558 PM GILLHAM AR 1.75 INCH HAIL
05/30/01 SEVIER GOLFBALL SIZE HAIL.
REPORTED BY THE GENERAL
X PUBLIC.Local storm report, May 30, 6:40 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0635 PM 4 NW CORINTH AR WIND DAMAGE
05/30/01 HOWARD TREES DOWN 4 MILES NORTH
OF THE INTERSECTION OF HWY
369 AND 26. REPORTED BY LAW
ENFORCEMENT.Local storm report, May 30, 7:55 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATI9ON....
0750 PM CROSSROADS AR 2 INCH HAIL
05/30/01 HEMPSTEAD REPORTED BY LAW
ENFORCEMENT.Local storm report, May 30, 10:00 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT WED MAY 30 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCAT}ION....
0955 PM LILLIE LA 1.75 INCH HAIL
05/30/01 UNION REPORTED BY LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:24 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 51 min |
| May 30, 9:39 PM CDT | Severe Thunderstorm Warning | SHV | Union | 51 min |
| May 31, 5:40 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 65 min |
| May 31, 6:17 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Webster | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.